Advice on tamoxifen and leg cramps?

Save as Favorite
Sign in to receive recommendations (Learn more)
Question from Rachel: Leg cramps frequently wake me up during the night. I am on tamoxifen and understand that causes the cramps. I drink tonic water to no avail. Any suggestions?
Answers - Marisa Weiss, M.D. This symptom you're dealing with requires an individual evaluation by your doctor because there are a number of things that can contribute to leg cramps. It may be from a significant change in the chemical balance in your body. It may be due to hormonal changes resulting from tamoxifen. If the leg cramps are due to tamoxifen, your doctor is likely to be able to help. Sometimes leg agitation can be a side-effect of medication. Leg cramps that occur while walking, or sometimes at night, can signal blood vessel problems.

The Ask-the-Expert Online Conference called Taking Care of Yourself featured Anne McTiernan, M.D., Ph.D. and Marisa Weiss, M.D. answering your questions about exercise and nutrition, and other things you can do to nurture your body, along with strategies for finding emotional support, boosting your mood, and feeling good again.

Editor's Note: This conference took place in May 2003.

The materials presented in these conferences do not necessarily reflect the views of A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Fallappeal2016 popupad 300x125 1
Back to Top